Thunderstorm Wind, Pike
- When
- April 15, 2:20 PM CST
- Where
- Pike County, Countywide
- Property damage
- $2,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.183, -90.400
A few trees were blown down at scattered locations across the county.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 15, 2:20 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 320 PM CDT SUN APR 15 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 154 IS IN EFFECT UNTIL 6 PM... MOST CONCERNS ARE ON THE REMAINDER OF THIS AFTERNOON AS TWO MERGING OUTFLOW BOUNDARIES MOVE SOUTH. STRONG TO SEVERE THUNDERSTORMS WILL LIKELY CONTINUE NEAR THE INTERSECTION OF THE TWO BOUNDARIES WHICH SHOULD MOVE SOUTHEAST FROM SOUTHWEST MISSISSIPPI INTO SOUTHEAST MISSISSIPPI...AND POSSIBLY A SMALL PORTION OF ADJACENT EAST CENTRAL LOUISIANA. ACTIVITY IS ENHANCED BY A SHORTWAVE TROUGH/UPPER SPEED MAX MOVING ACROSS LA/MS ALONG WITH MODERATE TO HIGH INSTABILITY DUE TO WARM AND HUMID LOW LEVELS AND COLD AIR IN THE MID LEVELS. INCREASINGLY MORE NW FLOW ALOFT WILL CONTINUE TO DRIVE THE LINE OF STORMS SE THE REMAINDER OF THIS AFTERNOON...SO MOST OF THE ACTIVITY SHOULD CLEAR THE N ZONES AROUND 7 PM WHEN THE TONIGHT PERIOD BECOMES VALID. WILL CARRY A /REMAINDER OF THIS AFTERNOON/ FORECAST GROUP TO HIGHLIGHT THE SEVERE THREAT. THE SEVERE THREAT SHOULD BE WINDING DOWN TOWARDS SUNSET WITH THE BIG QUESTION BEING WHETHER OR NOT ANY SEVERE THREAT WILL LINGER BY THE TIME THE CONVECTION GETS SOUTH OF I-10 AND LAKES MAUREPAS AND PONTCHARTRAIN. FOR NOW...WILL CARRY A 40 PERCENT CHANCE OF EVENING SHOWERS AND THUNDERSTORMS FOR THE EARLY EVENING HOURS SOUTH OF WHERE THE SEVERE THUNDERSTORM WATCH IS IN EFFECT...TAPERING POPS OFF TO 20 PERCENT IN SW MS FOR THE EARLY EVENING. WITH LOSS OF DAYTIME HEATING AND UPPER SUPPORT...WILL LEAVE OUT MENTION OF SEVERE OUTSIDE OF THE CURRENT VALID WATCH AREA/TIME. AS THE UPPER PATTERN AMPLIFIES WITH A BIG TROUGH IN THE EASTERN CONUS...THE INITIAL SHORTWAVE WILL ONLY BRING A WEAK COLD FRONT THROUGH THE FORECAST AREA TONIGHT. CLOUDS WILL DECREASE LATE TONIGHT AND EARLY MON. A SECOND...STRONGER SHORTWAVE TROUGH IN NW FLOW WILL BRING THE SECOND...MUCH STRONGER COLD FRONT THROUGH THE FORECAST AREA MON NIGHT. DYNAMICS/LIFT WITH THIS SYSTEM SHOULD BE SUFFICIENT TO BRING INCREASED CLOUDS AND A SLIGHT CHANCE OF SHOWERS. WILL INTRODUCE 20 PERCENT POPS FOR BOTH LATE MON NIGHT AND EARLY TUE IN AGREEMENT WITH THE ETA/NGM...AND LATER SHIFTS MAY HAVE TO CONSIDER ADDING MENTION OF THUNDERSTORMS IF LOW LEVEL THETA-E CAN GET A LITTLE HIGHER THAN FORECAST. BY MIDDAY TUE...THE NW FLOW SHOULD REMAIN DRY AND CONTINUE DRY THROUGH THE WEEKEND AS THE UPPER TROUGH IN THE EAST MOVES EAST AND WEAKENS AND MORE ZONAL FLOW RETURNS TO THE GULF SOUTH. THE COLDEST NIGHT SHOULD BE TUE NIGHT/WED MORNING AS THE CENTER OF STRONG POLAR HIGH PRESSURE SETTLES OVER THE LOWER MS VALLEY. TEMPS MAY DROP A COUPLE DEGREES BELOW 40 IN SW MS...RANGING UPWARDS TO THE UPPER 40S OR NEAR 50 IN NEW ORLEANS AND ALONG THE SE LA COAST. AFTER COOLER THAN NORMAL TEMPS TUE THROUGH THU...TEMPS WILL REBOUND TO NEAR OR ABOVE NORMAL FRI INTO THE WEEKEND AS THE SURFACE HIGH MOVES EAST. MCB 61/81/52/69 2022 BTR 64/83/57/72 3022 MSY 67/81/61/73 3022 GPT 65/83/58/73 3022 .NEW...NONE LA...NONE. MS...NONE. 22
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT SUN APR 15 2001 SYNOPSIS...WARM AND MOIST GULF AIR WILL CONTINUE TO MOVE INLAND ACROSS THE AREA TODAY AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH THE AREA TONIGHT. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE AREA DURING THE AFTERNOON HOURS. .THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST LOUISIANA THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL...AND GUSTY WINDS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. ACTIONS REQUESTED...SEVERE THUNDERSTORMS SHOULD REMAIN TOO ISOLATED TO REQUIRE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-160000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 105 PM CDT SUN APR 15 2001 SYNOPSIS...A RAIN COOLED...THUNDERSTORM OUTFLOW BOUNDARY WILL MOVE SOUTH ACROSS EAST CENTRAL LOUISIANA AND COASTAL MISSISSIPPI THIS AFTERNOON AND SOUTHEAST LOUISIANA THIS EVENING AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. A COLD FRONT WILL MOVE THROUGH THE CENTRAL GULF COAST REGION TONIGHT. .THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL MOVE FROM NORTHWEST TO SOUTHEAST ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA THIS AFTERNOON...POSSIBLY REACHING SOUTHEAST LOUISIANA LATE THIS AFTERNOON OR EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THUNDERSTORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN AND FREQUENT LIGHTNING. ACTIONS REQUESTED...ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down at scattered locations across the county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2001Every state in 2001This day in weather historyWarnings in Mississippi, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242678.